Jump to content

Photo

Why The Hell Are My Arms So Itchy?

accutane itchy arms

4 replies to this topic

#1 booots

booots

    Junior Member

  • Members
  • Posts & Likes
    Posts: 72
    Likes: 4
About Me
  • Gender:Female
  • Joined: 25-February 12

Posted 07 May 2012 - 08:25 PM

The most consistent side effect I've had on Accutane has been the itchy arms. There are no visible lumps or bumps just constant itch. It's very annoying and my work colleagues must think I'm a junky or something always scratching my arms.

Does anyone know the "science" behind this. Usually when something is itchy there is a visible reason for it.

#2 Guest_*Spiro*_*

Guest_*Spiro*_*
  • Guests
  • Posts & Likes

Posted 07 May 2012 - 08:48 PM

Could be a couple things that I am aware of, by no means am I suggesting this is what is going on but I have read logs where either you could be having a allergic reaction to the medication or you could be developing eczema from the medication. A lot of people including myself have the eczema going on. Just moisturize the hell outta your arms and it should stop if it's the eczema :)

#3 InAStateOfHopefulness

InAStateOfHopefulness

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 149
    Likes: 19
About Me
  • Gender:Male
  • Location:Hunting Valley, Ohio
  • Joined: 16-October 11

Posted 07 May 2012 - 11:29 PM

It could be excema. I got REALLY BAD excema with accutane. Vaseline massively helped. Oilatum does as well. I also wash my self with Living Nature's Manuka Body Wash. Its really super helpful.

But you should definitely check with your doctor because like Beautiful said it could be an alergic reaction.
I used to go by InAStateOfDespair.
-Completed 6 months of Accutane.
-Now taking .05 Tazorac

#4 dykim90

dykim90

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 412
    Likes: 2
About Me
  • Joined: 26-September 09

Posted 07 May 2012 - 11:45 PM

accutane is a drug that accelerates the turn over of rapid dividing cells regardless of what kind of cell. that is why there are many side effects. accutane causes your skin cells to die faster (faster turn over rate). so what youre probably experiencing is flaking of dry skin. kind of like getting flakes on your scalp which is a common side effect as well. this also happens to your lips as well as your digestive tract.

my advice: take accutane with a huge meal that is fatty or eat a scoop of peanut butter and then drink a glass of milk. you want to eat it with fat and not on an empty stomach. good luck on your course. if you notice anything different with your body, anything, let your doctor know. accutane is a very serious drug, considering it is in the same class of drugs as cancer drugs.

by the way. probably not allergic reaction. he didnt states any reddness or inflammation of skin or anything visible reason to scratch.

#5 booots

booots

    Junior Member

  • Members
  • Posts & Likes
    Posts: 72
    Likes: 4
About Me
  • Gender:Female
  • Joined: 25-February 12

Posted 09 May 2012 - 09:35 AM

Thanks everyone. The reason I'm so perplexed by the itchiness is because there is no actual sign of excema or lumps, bumps, flaking. It feels like the itch is under my skin. I moisturize twice daily but won't stop itching.

I'll talk to my doctor.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users